ADHD

Question
Posted by: Lin | 2011-10-18

Q.

Re: 5 year old recently diagnosed with ADHD

Thanks for your quick response!
I have a few more questions:
~ My son has been on Strattera now for a week. For the past 4 nights he has emotional outbursts where he cries heartbreakingly. He even says that he doesn''t know why he cries, he just feels like crying. Is the meds causing this, and if so, what do I do about it?
~ Is there any other way to go about treating his ADHD. I''ve read up alot about Strattera, Ritalin, ect and I''m not comfortable with all the side effects at all. I have Bipolar Disorder and called his pediatric neurologist to tell her, and she said it''s fine. I would still rather try some other way, other than chemical.

Expert's Reply

A.

ADHD Expert

Dear Lin,

The emotional changes may be due to Straterra, please consult your prescribing doctor about any possible side effects.

Please remember that ADHD (like bipolar) has a chemical cause and is therefore treated most effectively using medication. However, medicating little ones is never easy for parents. In terms of non-medical treatment of ADHD: low carb high protein diet, supplement with omegas, ensure plenty of exercise, make use of timetables and rosters to limit forgetfullness, regular sleep wake pattern (weekends included), limit preservatives and colourants.

There are neurofeedback programmes available as well which some people have had success in treating ADHD.

One final note on medication: I can never state often enough that the benefits of the medication must outweigh the side effects; if the reverse is true, it is not the correct dose or treatment altogether.

Kind regards,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2011-10-18

Dear Lin,

The emotional changes may be due to Straterra, please consult your prescribing doctor about any possible side effects.

Please remember that ADHD (like bipolar) has a chemical cause and is therefore treated most effectively using medication. However, medicating little ones is never easy for parents. In terms of non-medical treatment of ADHD: low carb high protein diet, supplement with omegas, ensure plenty of exercise, make use of timetables and rosters to limit forgetfullness, regular sleep wake pattern (weekends included), limit preservatives and colourants.

There are neurofeedback programmes available as well which some people have had success in treating ADHD.

One final note on medication: I can never state often enough that the benefits of the medication must outweigh the side effects; if the reverse is true, it is not the correct dose or treatment altogether.

Kind regards,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.